MAUDE Adverse Event Report: KARL STORZ GMBH CO. KG KARL STORZ - UNIPOLAR HIGH FREQUENCY CORD, 500 CM; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

KARL STORZ GMBH CO. KG KARL STORZ - UNIPOLAR HIGH FREQUENCY CORD, 500 CM; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number 279KB
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was cauterizing bladder bleeding and smoke stared coming from the grey electrical cord.The cord was immediately disconnected and taken out of service.The end of cord that was on field was frayed and blackened.

Brand Name
KARL STORZ - UNIPOLAR HIGH FREQUENCY CORD, 500 CM
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
KARL STORZ GMBH CO. KG
2151 e. grand ave.
el segundo CA 90245 5017
MDR Report Key8037347
Report Number8037347
Device Sequence Number1463688
Product Code GEI
UDI-Device Identifier04048551090862
UDI-Public(01)04048551090862
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/17/2018
Report Date (Section F) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279KB
Device Catalogue Number279KB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/05/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA10/25/2018